- What is paracetamol?
- Who should not take it?
- How and when to take it?
- Different types of paracetamol
- Hydrocarbon / paracetamol side effects
What is paracetamol?
Paracetamol is a common pain reliever used to treat aches and pains. It can also be used to reduce high temperatures.
It is available along with other pain relievers and antidepressants. It is also a component in a wide range of cold and flu treatments. So, before knowing about the hydrocodone/paracetamol side effects, let’s start reading about some of the key facts of paracetamol.
Key facts about Hydrocodone/Paracetamol
- It takes about an hour for Paracetamol to work
- The dose for paracetamol is one or two 500 mg tablets at a time.
- Do not take paracetamol with other medications containing paracetamol.
- Paracetamol is safe during pregnancy and breastfeeding at recommended doses.
- Brand names include Disparol, Hedex, Medinol, and Panadol
Who should not take it?
Most people, including pregnant and lactating women, can safely take paracetamol.
However, some people require additional care with paracetamol.
If you ever had:
- an allergic reaction to paracetamol or any other drugs in the past
- liver or kidney problems
- Regularly drinking more than the maximum recommended amount of alcohol (14 units a week)
- taken medication for epilepsy
- taken tuberculosis (TB) medicine
- taken blood-thinner warfarin and you may need to take paracetamol regularly.
How and when to take it?
Paracetamol can be taken with or without food. The dose for adults can be one or two 500 mg tablets that too 4 times in 24 hours. Always leave at least 4 hours between doses. Overdose on paracetamol can cause serious side effects. If your pain is very bad, do not be tempted to increase the dose or take a double dose. Adult people can take a maximum of 4 doses (up to eight 500 mg tablets) in 24 hours. Wait at least 4 hours between doses.
Different types of paracetamol
Paracetamol is widely available in the form of tablets and capsules. For people who have difficulty swallowing pills or capsules, paracetamol is also available in the form of syrup or soluble tablets that dissolve in water to make drinks.
Can there be any hydrocodone/paracetamol side effects if taken as following conditions:
What if I take too much?
Taking 1 or 2 extra pills by accident is unlikely to be harmful unless you take more than 8 pills in 24 hours. Wait at least 24 hours before taking any more paracetamol.
What if I forget to take it?
If you regularly take paracetamol and miss a dose, take it as soon as you remember it. However, skip the missed dose if it is almost time for your next dose. Never take double doses of paracetamol. Do not take an extra dose to make up for a missed one or else there will be some hydrocodone/paracetamol side effects.
If you often miss a dose, it can help to set an alarm to remind you. You can consult your pharmacist in other ways to help you remember to take your medicine.
Taking Paracetamol with other painkillers
It is safe to take paracetamol with other types of pain relievers that do not contain paracetamol, such as ibuprofen, aspirin, and codeine. Do not take paracetamol with other drugs that contain paracetamol. If you take 2 different medicines that contain paracetamol, there is a risk of overdose. Before taking any other medicines, check the label to see if they contain paracetamol.
Paracetamol is an ingredient in many treatments that you can buy from pharmacies and supermarkets, including:
- treatment of migraine
- cough and cold products, such as lamp and night nurse
Some prescription drugs include paracetamol combined with other pain relievers, such as:
- Co-codamol (paracetamol and codeine)
- Co-dydramol (paracetamol and dihydrocodeine)
- Tramacet (paracetamol and tramadol)
Hydrocarbon / paracetamol side effects
Paracetamol rarely causes side effects if you take it at the correct dose. If you are concerned about any side effects or notice something unusual, talk to your pharmacist or doctor.
Severe allergic reaction
In rare cases, it is possible to have a severe allergic reaction (anaphylaxis) to paracetamol. Urgent action is required
- You may have a skin rash that includes itching, redness, swelling, blister, or peeling of the skin
- you are wheezing
- You have chest or throat tightness
- You have trouble breathing or talking
- Your mouth, face, lips, tongue or throat become swollen
You may have a severe allergic reaction and may require immediate treatment at the hospital.
Not all of these are side effects of paracetamol. For the complete list, see the leaflet inside your medicine packet.
Hydrocodone/paracetamol side effects in case of Pregnancy and Breastfeeding
Paracetamol is the first choice of pain relievers if you are pregnant or breastfeeding. It is taken by many pregnant and lactating women, with no harmful effects on mother or child. If you take paracetamol during pregnancy or while breastfeeding, take the lowest dose of paracetamol that works for you in the shortest.
Caution with other medicines
It is safe to take paracetamol with most prescription medications, including antibiotics.
Paracetamol is not suitable for some people. Talk to your doctor if you take:
- Blood thinner Warfarin – Paracetamol may increase the risk of bleeding if taken regularly
- Medication for the treatment of epilepsy
- Medication for the treatment of tuberculosis (TB)
For safety, tell your doctor or pharmacist if you are taking any other medication, including herbal remedies, vitamins, or supplements.
To conclude, we can say that there are no as such “hydrocodone/paracetamol side effects” but as it is said excess of everything is bad. Likewise, hydrocodone/paracetamol can cause some side effects.